Induced Neuropathy in my hands & fingers

Thank you for accepting me into the group.My name is Patty I have NHL I had chemo & radiation in 2010. I have numbness in my fingers and sharpe pain,also in my hands.My doctor gave me Amitriptyline,he told me it was a anti depressant,I really don't want to take that. I'd like to know if there is a different kind of drug I could take. Thanks for all your help.Patty

8 Replies

oldestnewest
  • Hydrocodone has made my same symptoms very tolerable, but I must take regularly 2-3 times at day, depending on the season

  • My rheumatologist has put me on Lyrica for the chemo induced neuropathy in my feet and prednisone (steriods) for the chemo induced polimyalgia arthritis in the rest of my joints. 😆

  • Have you suffered any side effects from Lyrica? I worry about locomotion issues and possible affects to memory.

  • Hi the Lyrica started off at 75ml, then went to 150ml, and finally settling on 300ml which is finally working😁 Movement is no problem except on bad days when the neuropathy is really bad. Getting the right words out is however it could be a combination of chemo brain and Lyrica - I hope this is of some help to you - stay well hugs Anne😁

  • patty49

    I have a similar problem since the chemo. During the cold months my fingers will get so cold they go numb and burn, but I do not take any medication. The kids laugh when I wear gloves outside at 50 degrees, but it helps. I try very hard to not take any medications as there are so many side effects, just grit my teeth and deal with it. Do hope you find something that will relieve your pain.

  • I have the same problem with fingers/feet. I walk better barefoot or footies socks. I tried Gabapaten but side effects really bad for depression and concentration. not taking anything and just try to stay warm... best of luck... i don't think mine is going to go away... i am on rituxan now to stay in remission... bad taste always in mouth too... judy

  • Hi Patty, name's Dave,

    I have hang overs from chemo done back in 2008 and 2011. It's a neuropathy issue in my lower legs and feet that comes on when I am lying down. My feet go completely numb and my toes sensitize and give "electric" pain when they touch something ie. sheets. It's a real challenge to get a decent night's sleep. I recently discovered that Voltaren helps. Doesn't take much, just a drop or two on my toes and ankles. You might try some on your hands.

  • Hi Patty,

    I've tried Voltaren on my lower legs and feet, usually in the middle of the night during one of my "get ups" to bring my numb legs back to normal. It works a little by disguising the problem but certainly isn't a perfect solution. Even though I only use it on my lower legs, I think it absorbs and affects my mood.

    I'm trying out Zostrix which is an over the counter ointment that contains, capsaicine, something derived from peppers. I'm very hopeful that this is going to work for me. It causes considerable "heat", almost like stinging for the first few applications but seems to level out. I definitely know my feet are there! It's often used for arthritis but also is labeled as a neuropathy treatment.

    Dave

You may also like...